Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Low grade fever, wisdom tooth extraction. Taking amoxicillin medication, itching all over body. Side effects of medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1337 Questions
My dentist gave me a prescription for amoxicillin for a low grade fever that developed following a wisdom tooth extraction. I've never been sensitive to it before, but I've noticed that I have been getting generalized low to moderate itching from all over my body. There's no rash that I can see, and as I said, I've never had this before. Can you develop a late sensitivity to amoxicillin, and is this dangerous? I was planning on talking to my dentist early next week, but it's the weekend now. Should I stop taking it?

Posted Thu, 26 Apr 2012 in Medicines and Side Effects
Answered by Dr. Mohammed Tauseef 2 hours later

Thank you for posting your query.

I would recommend that you discontinue Amoxicillin till you XXXXXXX your dentist next week.

Amoxicillin, is a semisynthetic aminopenicillin and your history is suggestive of a condition called delayed onset T cell-mediated immune reaction which is seen in a small percentage of patients. You need a detailed evaluation by an Allergologist who after a meticulous physical assessment will advise you to get a few immunohistological tests done like, amoxicillin prick, patch, and intradermal tests.

Once it is proved that you are allergic to penicillins, your medical history will contain a phrase saying that “you are allergic to penicillins” . This, you would need to note and mention to all physicians you see in the future. Patients who are allergic to penicillin may have an anaphylactic reaction if exposed to penicillin.

Hope this answers your query. Please accept my answer if you have no follow-up queries.

Good Luck.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor